Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Mid upper abdominal discomfort/twinges
    avatar
    amylane523 posted:
    Hi all. Any advice really appreciated. For about a month I have had on and off twinges of discomfort in my middle upper stomach, approximately 2-3 inches above my belly button. It feels like a quick jab, then goes away, not constant at all, but comes back quite a few times throughout the day. Also I have been noticing that after I eat, I am getting bloated feeling and really full in my upper abdomen, not really lower abdomen. Not really tender to touch, just uncomfortable when I get those twinges. I say twinges because it's the best way to describe it, fleeting jab then it's gone, only to come back again though. Occasionally I feel these twinges in my upper chest area too, fleeting. I have recently had two EKG's done due to other issues and they were normal. Anyways, I'm just wondering what could be causing this. I don't really feel heartburn or reflux, but I do belch and pass gas, some days a lot, and some it seems like I don't at all. One day I'll have loose stools, not diarrhea, but soft/loose, and recently there have been a few days where I've had to take Colace stool softener because stools were hard and difficult to pass. Ughhh, any advice as to what this pain could be?
    Reply
     
    avatar
    tallpoppy responded:
    First off, I'd recommend that you see your doctor right away regarding discomfort in your abdomen.

    This may very well not be the case for you, but I thought you may find it helpful to know that the only time I feel the pain that you're describing is when I have ulcers, which, for some reason, I appear to be developing every three months. As an IBS sufferer, 90% of my pain/discomfort is localized in the lower region of my abdomen. When I start getting jabby pains above the naval, some acid reflux, a sore throat from the acid, and excessive burping, I almost always have an ulcer. I know this is really gross, but sometimes my burps taste like old blood, and that's another indicator that it's probably an ulcer for me.

    But most importantly I'd say check in with your doctor about this. Anyone else here have any ideas?
     
    avatar
    TexasPastor responded:
    This sounds very similar to my situation which I've been experiencing for many months now without a diagnosis of any kind? I have seen three different doctors who have done labs, xrays, urine tests, blood tests & CT scans and they keep telling me that every single test comes back as normal, no medical issues of any kind? The abdominal pain has gotten worse in recent months and they keep telling me nothing is wrong with me that they can find? I can't believe all is perfectly fine because, I did not have these problems prior to October of 2012 I've had these issues since with no letting up??? It has actually gotten worse!


    Helpful Tips

    Coffee and liver diseaseExpert
    Did you know that drinking coffee is healthy for the liver! Studies show that a people who drank a few cups a day were less likely to scar ... More
    Was this Helpful?
    70 of 128 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the American Gastroenterological Association website